Different Clinical Courses for Poisoning with WHO Hazard Class Ia Organophosphates EPN, Phosphamidon, and Terbufos in Humans
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Purpose: Extremely hazardous pesticides are classified as World Health Organization (WHO) hazard class Ia. However, data describing the clinical course of WHO class Ia OP (organophosphate) poisonings in humans are very scarce. Here, we compare the clinical features of patients who ingested hazard class Ia OPs. Methods: This retrospective observational case study included 75 patients with a history of ingesting ethyl p-nitrophenol thio-benzene phosphonate (EPN), phosphamidon, or terbufos. The patients were divided according to the chemical formulation of the ingested OP. Data regarding mortality and the development of complications were collected and compared among groups. Results: There were no differences in the baseline characteristics and severity scores at presentation between the three groups. No fatalities were observed in the terbufos group. The fatality rates in the EPN and phosphamidon groups were 11.8% and 28.6%, respectively. Patients poisoned with EPN developed respiratory failure later than those poisoned with phosphamidon and also tended to require longer mechanical ventilatory support than phosphamidon patients. The main cause of death was pneumonia in the EPN group and hypotensive shock in the phosphamidon group. Death occurred later in the EPN group than in the phosphamidon group. Conclusion: Even though all three drugs are classified as WHO class Ia OPs (extremely hazardous pesticides), their clinical courses and the related causes of death in humans varied. Their treatment protocols and predicted outcomes should therefore also be different based on the chemical formulation of the OP.
Abstract
Purpose: Extremely hazardous pesticides are classified as World Health Organization (WHO) hazard class Ia. However, data describing the clinical course of WHO class Ia OP (organophosphate) poisonings in humans are very scarce. Here, we compare the clinical features of patients who ingested hazard class Ia OPs. Methods: This retrospective observational case study included 75 patients with a history of ingesting ethyl p-nitrophenol thio-benzene phosphonate (EPN), phosphamidon, or terbufos. The patients were divided according to the chemical formulation of the ingested OP. Data regarding mortality and the development of complications were collected and compared among groups. Results: There were no differences in the baseline characteristics and severity scores at presentation between the three groups. No fatalities were observed in the terbufos group. The fatality rates in the EPN and phosphamidon groups were 11.8% and 28.6%, respectively. Patients poisoned with EPN developed respiratory failure later than those poisoned with phosphamidon and also tended to require longer mechanical ventilatory support than phosphamidon patients. The main cause of death was pneumonia in the EPN group and hypotensive shock in the phosphamidon group. Death occurred later in the EPN group than in the phosphamidon group. Conclusion: Even though all three drugs are classified as WHO class Ia OPs (extremely hazardous pesticides), their clinical courses and the related causes of death in humans varied. Their treatment protocols and predicted outcomes should therefore also be different based on the chemical formulation of the OP.
참고문헌 (21)
- Dawson AH, "Acute human lethal toxicity of agricultural pesticides: a prospective cohort study", PLoS Med, 7(10), pp.e1000357~ (2010)[DOI]
- Peter JV, "Is there a relationship between the WHO hazard classification of organophos- phate pesticide and outcomes in suicidal human poisoning with commercial organophosphate formulations?", Regul Toxicol Pharmacol, 57(1), pp.99~102 (2010)[DOI]
- Eddleston M, "Differences between organophosphorus insecticides in human self-poisoning: a prospective cohort study", Lancet, 366(9495), pp.1452~1459 (2005)[DOI]
- Sam KG, "Poisoning severity score, APACHE II and GCS: effective clinical indices for estimating severity and predicting outcome of acute organophosphorus and carbamate poisoning", J Forensic Leg Med, 16(5), pp.239~247 (2009)[DOI]
- Jung B, "Severe metabolic or mixed acidemia on intensive care unit admission: incidence, prognosis and administration of buffer therapy. A prospective, multiple-center study", Crit Care, 15(5), pp.R238~ (2011)[DOI]
- Moon J, "Variable response of cholinesterase activities following human exposure to different types of organophosphates", Hum Exp Toxicol, 34(7), pp.698~706 (2015)[DOI]
- Cander B, "The prognostic value of the Glasgow coma scale, serum acetylcholinesterase and leukocyte levels in acute organophosphorus poisoning", Ann Saudi Med, 31, pp.163~166 (2011)[DOI]
- Moon JM, "The characteristics of emer- gency department presentations related to acute herbicide or insecticide poisoning in South Korea between 2011 and 2014", J Toxicol Environ Health A, 79(11), pp.466~476 (2016)[DOI]
- Hoffman RS, "Goldfrank's Toxicologic Emergencies" (2015), Mc Graw Hill
- Ballantyne B, "Clinical and experimental toxicology of Organophosphates and carbamates" (1992), The bath Press
- Davies J, "Hypotension in severe dimethoate self poisoning", Clin Toxicol, 46, pp.880~884 (2008)[DOI]
- Slaughter RJ, "Isopropanol poisoning", Clin Toxicol, 52, pp.470~478 (2014)[DOI]
- Meng X, "Metabolic acidosis in a patient with isopropyl alcohol intoxication: a case report", Ann Intern Med, 162, pp.322~323 (2014)
- Buckley NA, "Organophosphate poisoning. peripheral vascular resistance - a measure of adequate atropinization", J Toxicol Clin Toxico, 32, pp.61~68 (1994)[DOI]
- Marosi G, "Dimethoate-induced toxic cardiac failure in the guinea pig", Arch Toxicol, 57, pp.142~143 (1985)[DOI]
- Davies JO, "Predicting outcome in acute organophosphate poisoning with a poison severity score or the Glasgow coma scale", QJM, 101, pp.371~379 (2008)[DOI]
- Morley R, "Xylene poisoning-a report on one fatal case and two cases of recovery after prolonged unconsciousness", Br Med J, 3, pp.442~443 (1970)[DOI]
- Lau AC, "Prevention of ventilator-associated pneumonia", Hong Kong Med J, 21(1), pp.61~68 (2015)
- Schep LJ, "Diethylene glycol poisoning", Clin Toxicol, 47, pp.525~535 (2009)[DOI]
- Ewan MacFarlane, "Dermal Exposure Associated with Occupational End Use of Pesticides and the Role of Protective Measures", Safety and Health at Work, 4(3), pp.136~141 (2013), 한국산업안전보건공단 산업안전보건연구원[DOI]
- Liang Y, "Fatal poisoning by terbufos following occupational exposure", Clin Toxicol (Phila), 56(2), pp.140~142 (2018)[DOI]
